Scientific committee:

Maria A. Castrillo Romon, architect-urban planner, member of the University Institute of Urban Planning of the University of Valladolid, lecturer at the Graduate Technical School of Architecture of Valladolid

Jean-Louis Cohen, architect DPLG, doctor of art history, professor of architecture history at the Institute of Fine Arts, New York University

Stéphanie de Courtois, doctor in Art History, Lecturer ENSA-Versailles, Head of the Master 2 Historic Gardens, Heritage, Landscape ENSA-V/CY Cergy Paris University, member of the ENSA-V LéaV laboratory

Yoshitake Doï, emeritus professor of History of Western architecture, Kyushu University (Fukuoka, Japon)

Julie Faure,
Chief Curator of Heritage at the
Heritage and Inventory
Department of the Île-de-France
Region, referent for the theme of
gardens

Hartmut Frank, emeritus professor at the HafenCity Universität Hamburg and independent architectural historian Pauline Frileux,
ethnologist and botanist,
lecturer at the Larep (Research
Laboratory in Landscape
Project), teacher at the Ecole
Nationale Supérieure de

Paysage in Versailles

Isabelle Gournay, architect DPLG, PhD in Art History, Emerita, University of Maryland School of Architecture

Bertrand Lemoine, architect DPLG, graduate engineer of the École Polytechnique and the École des Ponts et Chaussées, honorary research director at the CNRS, former president of the Academy of Architecture

Christine Leconte, architect-urbanist, president of the National Council of the Order of Architects, associate lecturer, National School of Architecture of Versailles

Amina Sellali, architect EPAU, doctor of planning and urban planning, director of the School of Architecture of the city and territories Paris-Est

Stephen V Ward, professor of planning history, BA, Dip URS, PhD, School of the Built Environment, Oxford Brookes University, Oxford OX3 OBP, UK **Damien**

Vanoverschelde, Managing Director of Hauts-de-Seine Habitat, President of AORIF

Josh Tidy, curator, Heritage Exhibitions, Lechworth Garden City Heritage Foundation

Bernard Toulier, Honorary General Curator of Heritage, Administrator of Sites and Monuments

Yu Yifan,
Full Professor,
Department of Urban
Planning, Tongji
University, Shanghai,
Director of the AgeFriendly City Research
Centre, Tongji
University, Shanghai,
Dean of the Shanghai
Urban Planning College,
CNRS-UMR Researcher,
Paris

Friday, June 24

Doctor, Associate Professor, University of Hertfordshire, and Scientific Director, The International Garden Cities Institute, Letchworth Garden City

Matthew HARDY

Doctor of Architectural History, Senior Lecturer in Architecture & Urbanism, The Prince's Foundation, London; Senior Associate Tutor, The University of Oxford Department for Continuing Education.

16:15 PM - The garden city: a model for peri-urban spaces? (20 min) Dorian BIANCO

PhD student, André Chastel Centre, Sorbonne University

16 :**35 PM** – *Exchange time* (15min)

16:50 PM - Round table (40min)

- Émilie JAROUSSEAU urban planner, responsible for sustainable neighbourhoods and garden cities, Department of Urban Planning, Development, Territories, Institute Paris Region
- Emeric LAMBERT architect, engineer, doctor EPFL, teacher National School of Architecture, partner Parc architectes
- Caroline DESILE directrice de projet TVK; David MALAUD research director
 TVK

Animation: Deposit and consignment office

Nominee: Amina Sellali, member of the scientific committee

17 :30 PM – Exchange time (20min)

17:45 PM- Closing of the seminar (30min)

Conclusion by two great witnesses of the symposium from the scientific committee Isabelle Gournay and Maria Castrilla Romo

Friday, June 24

Garden cities of tomorrow?

14:15 PM - Introductory session (10min)

Ginette BATY-TORNIKIAN

3329 Researcher Emeritus, National School of Architecture Paris-Belleville labex IPRAUS/UMR AUSser 3329

Valérie FOUCHER-DUFOIX

Sociologist and political scientist, PhD in Political Science (Sciences-Po Paris), lecturer in Human and Social Sciences at the National School of Architecture Paris-Belleville and researcher at IPRAUS/UMR AUSser 3329-CNRS

14:25 PM – Communications (55min)

14:25 PM - Building garden cities in the 21st century: what challenges... for what benefits? (20 min in English)

Paul ROBERTS

Director of Turnberry Consulting (London)

Isabelle TAYLOR

Head of Research and Publications, Turnberry Consulting

14:45 PM - Debates around the garden city. Or the resurgence of the concept in the

United Kingdom (20 min in English)
Maria-Magdalena ATANASOVA

Designer in London, lecturer, School of Architecture in Manchester

15:05 PM – Exchange time (15min)

15:20 PM- Break (15min)

15:35 PM - Communications (1h 15min)

15:55 PM - The *Garden city*: a precedent for the teaching of architectural project (20 min in French and in English)

Stéphane SADOUX

Doctor of Urban Planning, historian, director of the research unit (LabEx) Architecture, Environment & Constructive Cultures (AE&CC), ENSAG, University Grenoble Alpes

Susan PARHAM



Since the 1980s. garden cities have been the subject of symposia, conferences and publications that have made it possible to better understand this heritage and its concept in its entirety and in their individual stories. This history has been written at the local. national, European and global levels.

Faced today,
for many of them,
with land pressure and
urban renewal,
the garden cities remain
an important marker
of the history of popular
housing
at the beginning of the
20th and inter-war
period.

In a few words...

This symposium aims
to put into perspective different dimensions
of a common heritage resulting from
a concept of garden city developed by
Ebenezer Howard
in 1898. An inventory,
a comparative approach and the enunciation
of possible futures
are expected.
During 4 half-days thematic
will be addressed the issues of valorization,
preservation, living and living in the garden
cities
and how this concept can serve as a model
today.

Researchers, residents, communities and architects will exchange on these themes through conferences and round tables. The themes will address transversally the dimension of buildings and outdoor spaces, at different scales that embrace collective spaces of sociability, the materiality of places, representations and practices...

Friday, June 24

Live in the garden-city

9:00 AM - Home coffee

9:15 AM - Introductory session (10min)

Frédéric ALEXANDRE

Professor of geography at the University of Paris XIII - Sorbonne Paris Nord (USPN); member and former director (2014-2020) of Pléiade, a multidisciplinary research centre in humanities, languages, humanities and societies (UR7338).

Bernadette BLANCHON

Architect DPLG, lecturer, National School of Landscape Versailles-Marseille; member of LAREP – Laboratory of research in landscape project

Sébastien JACQUOT

Lecturer in geography, director of IREST - University Paris 1 Panthéon-Sorbonne; researcher at EA 7337 EIREST and associated with UMR 8586 Prodig.

9:25 AM - Communications (1h)

9 :25 AM - La petite cité Tase de Vaulx-en-Velin : habiter une cité-jardin du XXIe siècle (15 min)

Richard NORDIER

Sociologist and urban planner by training, research officer «Modes de vie et usages», Urban planning agency of the metropolitan area of Lyon (UrbaLyon)

9 :40 AM - Les cités-jardins : quelle contribution à la nature en ville aujourd'hui ? (15 min)

Francesca DI PIETRO

Lecturer-researcher in environmental geography, University of Tours, Polytech, Department of Planning & Environment/ UMR CITERES

9:55 AM - D'hier à aujourd'hui, habiter et/ou vivre au sein d'une cité-jardins à Limoges, « Rome du socialisme » (15 min)

Sarah ROUX

 $Historian, PhD\ student\ in\ contemporary\ history\ and\ art\ history, CRIHAM\ laboratory,\ University\ of\ Limoges.$

10 :10 AM – Exchange time (20min)

10:30 AM - Break (15min)

Thursday, June 23

10:15 AM - Social ideal and landscape ambition. The garden city Le Logis - Floréal in Watermael-Boitsfort, Brussels (20 min)

Eric HENNAUT

Art historian specialized in the history of architecture and landscape architecture, curator at the CIVA in Brussels.

10 :35 AM – Garden city or Gartenstadt? The legacy of Czech urban planning (20 min in english)

Vendula HNÌDJOVÀ

Institute of Art History, Czech Academy of Sciences in Prague

10 :**55 AM** – **Exchange time** (20min)

11:15 AM - Round table (40min)

Making known and enhancing the garden cities, azn overview in France. A French particularity.

- Edith LAUTON Head of the Architecture and Heritage Department 5th Place,
 Facilitator of the Architecture and the Heritage, City and Eurometropole of
 Strasbourg
- Maud BACCARA Urban Systems Engineer of the University of Technology of Compiègne, responsible for the development of heritage action, Service Patrimoines, Métropole Rouen-Normandie
- 3 Habitants-guides of the garden city of Saint-Brieuc City of Saint-Brieuc
- Anne BRAQUET Landscape architect-designer, CAUE of the North

Animation:

Milena Crespo – heritage facilitator Saint-Quentin

11:55 AM - Exchange time (20min)

Thursday, June 23

The valorization of garden cities

9:00 AM – Home coffee

9:15 AM- Words of welcome (10min)

Azzédine TAIBI

President of the Association régionale des cités-jardins d'Ile-de-France, Mayor of Stains Valérie Bethouart-Dolique

Vice-President of the Association régionale des cités-jardins d'Ile-de-France

9:25 AM – Introductory session (10min)

Marie-Pierre DEGUILLAUME

Director and head curator of the MUS-Musée d'Histoire Urbaine et Sociale de Suresnes Charlotte Saint-Jean

Animator of architecture and heritage for Plaine Commune

9:35 AM- Communications (1h40)

9:35 AM – Is the garden city soluble in today's city? The Briochin case (20min) Yolaine COUTENTIN

Curator of Heritage, Head of the Archives and Heritage Service, Saint-Brieuc

9:55 AM – From the working-class city of Michelin (Clermont-Ferrand) to the garden city. Towards a patrimonialization? (20 min)

Bénédicte CHALJUB;

Architect, doctor of architecture, lecturer at the Ecole nationale supérieure d'architecture de Clermont-Ferrand, researcher at the UMR Ressources

Amélie FLAMAND

Sociologist, lecturer, Université Clermont-Auvergne, Ecole nationale supérieure d'architecture de Clermont-Ferrand, researcher at the UMR Ressources

Friday, June 24

10:45 AM -Round table (40 min)

- Serge Bianchi (Member of the board of directors of the association Friends of History and Heritage of Paris-Jardin)
- Ben Buschfeld (founder of the design studio Buschfeld, director of Taut's home in Berlin and resident of one of the World Heritage cities)
- Remi Godderis (Archivist, Houses and City)
- Nathalie de Wergifosse (Floreal district companions)
 Florealo district companions, a residential participation in garden-city?

Animation: AORIF –The Social Union for Housing of Ile-de-France, Nominee, Anne-Katrin Le Doeuff - President of AORIF, Social Housing Union.

11 :25 AM- Exchange time (20min)

11:45 AM - Communications (45min)

11:45 AM - The idea of the garden city in Lithuanian urban planning: models and their evolution (15 min in English)

Vaiva DEVEIKIENÉ

Landscape architect, doctor of art history, researcher at the Gedimino Technical University in Vilnius, member of the Council of the Lithuanian Landscape Architects Association, president of the Edouard-François André Club in Lithuania

12:00 AM - Re-Writing the fate of the Empty Spain (15 min in English)
Antonio BLANCO PASTOR

Manchester School of Architecture, UK

12:15 AM - From the Garden City (Cité-Jardin) to the Garden Cities (Villes-Jardins) by what approach? The experience of the Communal City ongoing in the State of Miranda in Venezuela. (15 min)

Jean-François PARENT

Architect, for the International Laboratory for Popular Housing

12 :30 AM – Exchange time (15min)

Thursday, June 23

The preservation of the garden-city

13:45 PM- Introductory session (5min)

Laurent COUDROY DE LILLE

Lecturer in Urban History and Urban Planning at the School of Urban Planning of (University of Paris-Est-Créteil)

Benoît POUVREAU

Architectural historian, in charge of cultural heritage inventory for the Department of Seine-Saint-Denis

13:50 PM - Communications (1h40)

13:50 PM- The concept of garden city in Poland in the 1920s: hospitality, influences and legacies (20 min in english)

Maciej MOTAK

Faculty of Architecture, Cracow University of Technology Krakow, Poland

14:10 PM - The Cité Frugès of Le Corbusier and Pierre-Jeanneret (1923-1926), trajectory and reflection of a patrimonialization (20min)

Bénédicte GANDINI

Architect, doctor of architecture, lecturer at the National School of Architecture of Clermont-Ferrand, researcher at the UMR Ressources

Paola SCARAMUZZA

Architect, Doctor of Architectural Heritage Conservation, Associate Lecturer at the National School of Architecture of Versailles

14:30 PM - La cité-jardin du Moulin Vert à Vitry-sur-Seine, un pari de protection patrimoniale par le plan local d'urbanisme (20min)

Samuel BARGAS

Qualified urban planner OPQU, PLU project manager, urban studies and planning department, land development and urban planning department, City of Vitry-sur-Seine

14:50 PM - Temps d'échanges (20min)

15:10 PM- Break (15min)

15:25 PM - Understanding and resituating the garden city in Australia

Robert FREESTONE (10 min, video)

Doctor, Professor of Planning, School of Built Environment, University of New South Wales, Sydney, Australia

15:35 PM - Round table (40 min)

James PHILLIPS - Assistant Architectural Consultant, Hampstead Garden Suburb Trust

Thierry ROZE - Graduate architect of the Swiss Federal Institute of Technology in Zurich, urban planner, research fellow at the ENSA Paris-Malaquais ACS (Architecture-Culture-Society) research laboratory — UMR AUSSER CNRS 3329, research fellow at the IAURIF (present-day Institute Paris Region) from 1976 to 1981)

Jeremy VERCKEN DE VREUSCHMEN - HMONP architect, research associate at the laboratory ACS (Architecture, Culture, Society), National School of Architecture Paris-Malaguais, UMR AUSser CNRS 3329

Animation: Heritage Department of the Ile-de-France Region

Contact: Julie Faure, Head of Architecture and Heritage Inventory Ile-de-France Region

16:15 PM – Exchange time (20min)

16:35 PM - Communications (1h)

16:35 PM- The British heritage of the garden city in the province of Huelva (Spain): from the residential complex of Bellavista to the Workers' Quarter of Huelva (20 min in English and French) María Teresa PÉREZ CARO

Architect, doctor, professor in the Department of Urban Planning and Territorial Planning of the University of Seville, director of the research group HUM700 "Heritage and Urban and Territorial Development in Andalusia".

Eduardo MOSQUERA ADELL

Architect, Doctor, Professor in the Department of History, Theory and Architectural Composition, HUM700 Research Group, Seville School of Architecture, University of Seville, Spain

16:55 PM - Architectural, landscape and social heritage: three reasons to preserve the Butte Rouge (20 min)

Barbara GUTGLAS-DUCOURNEAU

DPLG Architect, member of the board of directors Association Châtenay Heritage Environment (ACPE), member of the association Sauvons la Butte-Rouge

Elisabeth COUVE

Secretary General, member of the Environment 92 steering committee

17:15 PM - Exchange time (20min)



This event is organized by the Association régionale des cités-jardins d'Ile-de-France with ENSA Paris-Belleville, ENSP Paris-Marseille, IREST Panthéon Sorbonne 1, Urban Planning School of Paris, University Sorbonne Paris-Nord, UR Pleiade, the tourism and heritage mission of Plaine Commune, the MUS – Museum of Urban and Social history of Suresnes and the heritage office of the Departmental Council of the Seine Saint-Denis.

